Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 54, NWS Buffalo, NY

September 13, 2010Monroe County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 13, 2010, 1:44 PM EDT for Monroe County, New York. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2010, 1:44 PM EDT (17:44 UTC)
Expired
Sep 13, 2010, 2:45 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 2:00 PM EDTHAIL 0.5North Greece, NY
Sep 13, 2:00 PM EDTHAIL 0.882 N Greece, NY
Sep 13, 2:08 PM EDTHAIL 0.55 N Brighton, NY
Sep 13, 2:08 PM EDTHAIL 0.755 N Brighton, NY
Sep 13, 2:08 PM EDTHAIL 0.755 N Brighton, NY
Sep 13, 2:08 PM EDTHAIL 0.755 Nnw Brighton, NY
Sep 13, 2:08 PM EDTHAIL 15 Nnw Brighton, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS51 KBUF 131744
SVRBUF
NYC055-131845-
/O.NEW.KBUF.SV.W.0054.100913T1744Z-100913T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT MON SEP 13 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN WESTERN NEW YORK

* UNTIL 245 PM EDT

* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROCKPORT...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SPENCERPORT...
  GATES-NORTH GATES...
  ROCHESTER...
  BRIGHTON...
  EAST ROCHESTER...
  FAIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4309 7793 4313 7792 4314 7800 4332 7799
      4330 7768 4325 7758 4326 7747 4328 7738
      4304 7736 4304 7747 4299 7748 4295 7759
TIME...MOT...LOC 1745Z 287DEG 24KT 4321 7793

$$

ZAFF
2 follow-up statements
711 
WWUS51 KBUF 131807
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
207 PM EDT MON SEP 13 2010

NYC055-131845-
/O.CON.KBUF.SV.W.0054.000000T0000Z-100913T1845Z/
MONROE NY-
207 PM EDT MON SEP 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR MONROE COUNTY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SPENCERPORT...OR NEAR GATES...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  ROCHESTER...
  BRIGHTON...
  EAST ROCHESTER...
  FAIRPORT...

LAT...LON 4309 7793 4313 7792 4314 7800 4332 7799
      4330 7768 4325 7758 4326 7747 4328 7738
      4304 7736 4304 7747 4299 7748 4295 7759
TIME...MOT...LOC 1806Z 287DEG 24KT 4317 7775

$$

SAGE
464 
WWUS51 KBUF 131838
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
238 PM EDT MON SEP 13 2010

NYC055-131847-
/O.EXP.KBUF.SV.W.0054.000000T0000Z-100913T1845Z/
MONROE NY-
238 PM EDT MON SEP 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE AT
245 PM EDT...

AT 237 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO 
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THEY 
WILL STILL PRODUCE SOME BRIEF HEAVY DOWNPOURS AS THEY EXIT THE 
COUNTY TO THE SOUTHEAST. 

LAT...LON 4309 7793 4313 7792 4314 7800 4332 7799
      4330 7768 4325 7758 4326 7747 4328 7738
      4304 7736 4304 7747 4299 7748 4295 7759
TIME...MOT...LOC 1837Z 287DEG 24KT 4311 7748

$$

SAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:01 AM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 13, 8:01 AM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
801 AM EDT MON SEP 13 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS WESTERN NEW YORK THIS MORNING
REACHING NEW ENGLAND BY TONIGHT. IT WILL BRING ANOTHER ROUND OF
SHOWERS AND A CHANCE OF SOME GUSTY THUNDERSTORMS. HIGH PRESSURE
FOLLOWING THE FRONT WILL SPREAD DRIER AIR INTO WESTERN NEW YORK THIS
AFTERNOON THROUGH TUESDAY. THE EXCEPTION WILL BE SOUTHEAST AND EAST
OF LAKE ONTARIO AS ANOTHER TROUGH CROSSES THE LAKE WITH THE AIR
COLD ENOUGH FOR SOME LAKE ENHANCED SHOWERS TONIGHT AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE NEXT COLD FRONT APPROACHES THE REGION THIS MORNING...WITH THE
BOUNDARY JUST TO THE NNW BY DAYBREAK. A WELL DEFINED MID LEVEL
SHORTWAVE WILL MOVE SE ACROSS NEW YORK THIS MORNING. BASED ON LATEST
HRRR AND WHAT IS ON AREA RADARS EXPECT A PERIOD OF SHWRS AND SOME
SCT TSTMS TO CROSS THE REGION THIS MORNING WITH THE HIGHEST THREAT
ACROSS THE NORTH COUNTRY WHERE MOISTURE AND CONVERGENCE IS FORECAST
TO BE MAXIMIZED. LATEST HIGHER RESOLUTION MESOSCALE MODEL GUIDANCE
ALSO CONTINUE TO SUPPORT SOME DEVELOPMENT ALONG THE TAIL END OF THE
FRONT ACROSS WESTERN NY...SO WILL RAISE POPS TO LKLY RANGE ACROSS
THE FINGER LKS AND THE NIAGARA FRONTIER WITH HIGH CHC POPS ACROSS
THE SOUTHERN TIER. EXPECT THE RAIN TO END AROUND MIDDAY ACROSS THE
WEST BUT WILL KEEP THE THREAT GOING EAST OF LK ONTARIO THROUGH THE
AFTERNOON.

THERE IS A SLGT RISK THAT SOME OF THE TSTMS COULD BECOME
SEVERE ACROSS PORTIONS OF THE FINGER LKS...EAST OF THE GENESEE
VALLEY...TO PORTIONS OF THE EASTERN LK ONTARIO COUNTIES.

THIS ACTIVITY MAY STRENGTHEN IN THIS AREA AS THE ATMOSPHERE
DESTABILIZES WITH MORNING HEATING. VERY COOL MID LEVEL
TEMPERATURES WILL COMBINE WITH AREAS OF HEATING TO PRODUCE STEEP
LOW TO MID LEVEL LAPSE RATES BY MID AFTERNOON. THIS WILL
HELP MAXIMIZE CONVECTIVE INSTABILITY DESPITE RELATIVELY LOW BOUNDARY
LAYER DEWPOINTS IN THE LOWER 50S F. LONG HODOGRAPHS AND COOL
TEMPERATURES ALOFT WILL FAVOR HAIL PRODUCTION...WHILE FAST STORM
MOTIONS AND A RELATIVELY DRY BOUNDARY LAYER STRUCTURE FAVORS STRONG
TO SEVERE WIND GUSTS.

HIGH SHOULD TOP OUT IN THE UPPER 60S TO LOWER 70S.

TONIGHT, A SECONDARY TROUGH DROPS SE ACROSS THE NORTH COUNTRY AND LK
ONTARIO WITH A COLDER WNW FLOW BEHIND THE TROUGH DROPPING 850 TEMPS
TO +2 TO +3C. MOISTURE WILL BE MORE LIMITED OFF LK ERIE DUE TO HIGH
PRESSURE OVER THE OHIO VALLEY BUT WILL KEEP A THREAT OF SHWRS
TONIGHT EAST AND SE OF LK ONTARIO FROM ROCHESTER EASTWARD AND NORTH
TO THE ST LAWRENCE VALLEY. LOWS TONIGHT SHLD RANGE FROM THE MID TO
UPPER 40S WITH LOWER 50S NAER THE LAKES.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
A SHORTWAVE RIDGE...AHEAD OF THE NEXT FRONTAL SYSTEM...WILL CROSS
THE FORECAST AREA ON TUESDAY AND THIS SHOULD PROVIDE THE BULK OF THE
REGION WITH FAIR AND SEASONABLY COOL WEATHER. THE EXCEPTION WILL BE
SOUTHEAST OF LK ONTARIO WHERE A CHILLY 290 FLOW WILL GENERATE SOME
SCATTERED LAKE EFFECT RAIN SHOWERS.

H85 TEMPS IN THE VCNTY OF 4C WILL CERTAINLY ALLOW FOR ENOUGH LAKE
INDUCED INSTABILITY AND WITH A CAP OF ABOUT 10K FT...A FAIRLY WELL
ALIGNED 290 FLOW AND A STRONG SUGGESTING OF SOME UPSTREAM PRIMING
OFF GEORGIAN BAY...WILL KEEP 40-50 POPS CENTERED OVER OSWEGO COUNTY.
THE GENERAL WESTERLY FLOW ACROSS THE REMAINDER OF THE HIGHER TERRAIN
IN THE VCNTY OF THE TUG HILL JUSTIFY KEEPING LOW CHC POPS ELSEWHERE
EAST OF THE LAKE...WHILE THE REMAINDER OF WESTERN NEW YORK SHOULD BE
PARTLY SUNNY AND SEASONABLY COOL.

A VIGOROUS SHORTWAVE WILL THEN DROP SOUTHEAST ACROSS THE OTTAWA AND
ST LAWRENCE VALLEYS DURING THE COURSE OF TUESDAY NIGHT. THIS WILL
PLUNGE ITS ASSOCIATED COLD FRONT ACROSS OUR REGION...WHICH WILL
INITIALLY LIFT ANY LEFTOVER LAKE EFFECT TO THE TUG HILL PLATEAU
WHERE IT SHOULD WEAKEN WITH A CRASHING CAP. THE FRONT WILL NOT HAVE
VERY MUCH MOISTURE TO WORK WITH...BUT THERE IS ENOUGH DYNAMICS TO
RAISE POPS TO BETWEEN 20 AND 30 FROM CONTINUITY WHICH WAS ORIGINALLY
'DRY'.

ONCE THE FRONT MAKES ITS WAY THROUGH BY MIDNIGHT...A REINFORCING
SHOT OF CHILLY AIR WILL CHARGE ACROSS THE REGION WITH H85 TEMPS
DROPPING BACK TO ARND +2C. THE LOW CAP JUST AHEAD OF THE FRONT WILL
POP BACK UP OVER 10K FT AS A RESULT...WITH A RE-ESTABLISHED 290 FLOW
ONCE AGAIN TARGETING OSWEGO AND ITS ADJACENT COUNTIES IMMEDIATELY TO
THE WEST.

ON WEDNESDAY...A FLAT RIDGE PRODRESSING EAST FROM THE UPPER
MISSISSIPPI VALLEY WILL SUPPORT A LARGE SFC HIGH THAT WILL BE
CENTERED OVER THE GREAT LAKES REGION. THIS WILL ALLOW FOR A PARTLY
SUNNY AND COOL DAY ACROSS WESTERN NEW YORK...WHILE SOME WEAKENING
LAKE EFFECT WILL BE FOUND SOUTHEAST OF LK ONTARIO. THIS NUISANCE
LAKE EFFECT SHOULD END BY WEDNESDAY EVENING AS A SUBSIDENCE
INVERSION ASSOCIATED WITH THE SFC HIGH WILL DROP WELL BELOW 10 KT
AND SOME MID LEVEL DRYING IS EXPECTED.

THE LARGE AREA OF HIGH PRESSURE WILL PASS OVER OUR REGION EARLY
WEDNESDAY NIGHT BEFORE EXITING ACROSS EASTERN NEW YORK AND NEW
ENGLAND BY DAYBREAK THURSDAY. WHILE SOME CIRRUS AND ALTO CU IS
EXPECTED TO WORK ACROSS THE REGION FROM THE SOUTHWEST DURING THE
COURSE OF THE NIGHT AS WARM ADVECTION SETS UP...SKIES SHOULD BE
CLEAR ENOUGH OVER THE SOUTHERN TIER TO ALLOW TEMPS TO TUMBLE INTO
THE UPPER 30S AWAY FROM THE LAKE. ELSWHERE...READINGS WILL GENERALLY
BE IN THE LOW TO MID 40S.

IT WILL THEN BECOME UNSETTLED ON THURSDAY AS A WELL ORGANIZED STORM
SYSTEM WILL APPROACH US FROM THE MID WEST. THE GFS AND ECMWF HAVE
BEEN FLIP FLOPPING/TRADING POSITONS FOR SEVERAL MODEL RUNS ON THE
TRACK OF THE FEATURE...WITH A GENERAL CONSENSUS NOW TAKING THE SFC
LOW FROM NEAR CHICAGO THURSDAY MORNING TO NORTHEAST OHIO BY THURSDAY
EVENING. FOR WHAT ITS WORTH...THE 00Z RUN OF THE ECMWF WAS THE
FURTHEST NORTH WITH ITS SOLUTION (DTW) WHILE THE GFS HAD THE SFC LOW
NEAR PIT. IF THE ECMWF IS CORRECT...THEN WE WILL BE LOOKING AT
FAIRLY WIDESPREAD SHOWERS WITH THE POTENTIAL FOR SOME FRISKY
THUNDERSTORMS AS WELL.  THE GFS SOLUTION IS COOLER AND WOULD INVOLVE
MORE OF AN OVERRUNNING RAIN SCENARIO.  IN EITHER CASE...WILL RAISE
POPS FROM CONTINUITY TO LIKELY OVER THE WRN COUNTIES AND HIGH CHC
EAST.

THE AREA OF LOW PRESSURE IS FORECAST TO PASS OVER...OR JUST SOUTH OF
OUR REGION THURSDAY NIGHT. AGAIN...HAVE RAISED POPS TO LIKELY GIVEN
THE GENERAL RUN TO RUN AND MODEL TO MODEL CONSISTENCY ON HAVING A
FAIRLY WET SHORTWAVE PASS THROUGH.  WOULD BE IN FAVOR OF RAISING
POPS FURTHER...BUT DO NOT WANT TO BE TOO FAR OUT OF LINE WITH
SURROUNDING WFO'S.  OUR GRIDS ALREADY HAVE THE HIGHEST POPS BY FAR.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
A LARGE SFC HIGH AND A FAIRLY STRONG ZONAL FLOW OVER THE GREAT LAKES
REGION IN THE WAKE OF THE WET SHORTWAVE WILL SWEEP THE BULK OF THE
LOW LEVEL MOISTURE OUT OF WESTERN NEW YORK ON FRIDAY.  SHOWERS WILL
END FAIRLY QUICKLY FROM WEST TO EAST AS A RESULT...WITH TEMPERATURES
CLIMBING BACK TO NORMAL MID SEPTEMBER LEVELS (MID/UPPER 60S).

HIGH PRESSURE WILL THEN SETTLE ACROSS OUR REGION FOR FRIDAY NIGHT
AND SATURDAY...PRODUCING CLEAR TO PARTLY CLOUDY SKIES AND NEAR
SEASONABLE TEMPERATURES.

A DRY COLD FRONT OVER SOUTHERN ONTARIO SATURDAY EVENING WILL THEN
DROP ACROS OUR REGION DURING THE COURSE OF SATURDAY NIGHT. SINCE
MOISTURE WILL BE LIMITED WITH THIS FEATURE...WILL NOT CARRY ANY MORE
THAN SLIGHT CHC POPS.

ANOTHER LARGE SFC HIGH WILL THEN BUILD ACROSS THE REGION ON SUNDAY
WITH FAIR DRY WEATHER ANTICIPATED.

ALL IN ALL...THE THREE DAY PERIOD WILL FEATURE NEAR NORMAL TEMPS
WITH BELOW NORMAL AMOUNTS OF PCPN.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THERE ARE A FEW AREAS OF SHOWERS WITH SOME EMBEDDED TSTMS MOVING
ACROSS THE REGION AT THE START OF THE TAF PERIOD. ONE AREA ACROSS
THE EASTERN LK ONTARIO COUNTIES TO THE SOUTH AND EAST OF THE KART
TAF SITE AND THE OTHER MOVING ACROSS THE LOWER GENESEE VALLEY
INCLUDING THE KROC TAF SITE. THIS ACTIVITY WILL OCNL PRODUCE  MVFR
CONDITIONS FOR THE FIRST COUPLE OF HRS OF THE TAF PERIOD AT TEHSE
LOCATIONS WHERE I HAVE MENTIONED CB AND TSRA. THESE ARE ASSOCIATED
WITH A MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH THAT WILL
CROSS THE REGION TODAY REACHING WESTERN NEW ENGLAND BY THIS EVENING.

LATEST HRRR GUIDANCE SEEMS TO INDICATE ANOTHER PERIOD OF SHWRS/TSTMS
DEVELOPING AROUND 14Z-15Z DROPPING SE ACROSS THE AREA THAT COULD
HAVE AN IMPACT ON THE KBUF/KIAG/KROC AND KART TAF SITES. HAVE
CURRENTLY MENTIONED VCSH AND CB IN THE ABV TAF SITES FOR A COUPLE OF
HRS. THERE IS A THREAT THAT SOME OF THE TSTMS COULD BEOCME SEVERE
ACROSS EASTERN PORTIONS OF THE CWA DURING THE AFTERNOON BUT IT IS
EXPECTED TO BE SOUTH AND EAST OF THE KROC AND KART TAF SITES. ALL OF
THIS IS ASSOCIATED WITH ANOTHER MID LVL SHORT WAVE DROPPING SE
ACROSS THE AREA EARLY THIS AFTERNOON.

WILL KEEP CONDITIONS IN THE VFR RANGE AS WELL FOR NOW WITH THIS
ACTIVITY FOR MOST OF THE AREA. FOLLOWING THIS NEXT TROUGH...EXPECT
SKIES TO CLEAR ONCE AGAIN LATER THIS AFTERNOON. IT WILL BECOME
BREEZY NORTHEAST OF LAKE ERIE AS WSW FLOW IS FUNNELED UP THE LAKE.
EXPECT A CAHNCE OF SHOWERS EAST OF LK ONTARIO TONIGHT BUT AT THIS
TIME WILL ONLY GO WITH VCSH AT KART TAF SITE AFTER 03Z.

OUTLOOK...
TUESDAY AND WEDNESDAY...MAINLY VFR. A CHANCE OF SHOWERS EAST OF LAKE
ONTARIO.
THURSDAY...MVFR WITH SHOWERS LKLY/CHC TSTMS.
FRIDAY...VFR. SHOWERS ENDING.

&&

.MARINE...
WILL CONTINUE SMALL CRAFT ADVSRYS ON LAKE ERIE THIS AFTERNOON AND
INTO THIS EVENING. SMALL CRAFT AVSRYS WILL LKLY BE NEEDED LATE
TONIGHT INTO TUESDAY FOR PORTIONS OF LK ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EDT
         THIS EVENING FOR LEZ040-041.

&&

SYNOPSIS...JJP
NEAR TERM...JJP
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJP/RSH
MARINE...JJP
Hazardous weather outlook, Sep 13, 5:11 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
511 AM EDT MON SEP 13 2010

NYZ001>003-010>013-019>021-085-140915-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
511 AM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-140915-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
511 AM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT PUSHING ACROSS THE REGION TODAY COULD PRODUCE SOME
STRONG THUNDERSTORMS THIS AFTERNOON. IN TERMS OF THE GREATEST
SEVERE WEATHER THREAT...THERE WILL BE EQUAL CHANCES FOR DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
511 AM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Sep 13, 10:16 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1016 AM EDT MON SEP 13 2010

NYZ008-131445-
LEWIS NY-
1016 AM EDT MON SEP 13 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR INDIAN RIVER...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
RURAL NORTHEASTERN LEWIS COUNTY

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4399 7550 4411 7547 4412 7521 4409 7515
      4399 7514 4394 7515

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:59 AM EDTSmall Craft AdvisoryBUF18 hr
Sep 13, 10:16 AM EDTSpecial Weather StatementBUFLewis29 min
Sep 13, 1:40 PM EDTSpecial Marine WarningBUF50 min
Sep 13, 3:04 PM EDTSpecial Weather StatementBUFLivingston, Ontario56 min
Sep 13, 3:14 PM EDTSpecial Weather StatementBUFWayne61 min
Sep 13, 3:34 PM EDTSmall Craft AdvisoryBUF42 hr
Sep 13, 4:24 PM EDTSpecial Weather StatementBUFOntario66 min
Sep 13, 5:23 PM EDTSpecial Weather StatementBUFJefferson82 min
Sep 13, 6:06 PM EDTSpecial Weather StatementBUFJefferson54 min
Sep 13, 6:59 PM EDTSpecial Weather StatementBUFLewis76 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.